Revista Matemática Complutense

, Volume 32, Issue 2, pp 273–304 | Cite as

Nonlocal time porous medium equation with fractional time derivative

  • Jean-Daniel Djida
  • Juan J. Nieto
  • Iván AreaEmail author


We consider nonlinear nonlocal diffusive evolution equations, governed by a Lévy-type nonlocal operator, fractional time derivative and involving porous medium type nonlinearities. Existence and uniqueness of weak solutions are established using approximating solutions and the theory of maximal monotone operators. Using the De Giorgi–Nash–Moser technique, we prove that the solutions are bounded and Hölder continuous for all positive time.


Nonlinear fractional diffusion Regularity Nonlocal diffusion Fractional Laplacian Fractional derivatives Existence of weak solutions Energy estimates 

Mathematics Subject Classification

35B65 26A33 35K55 



The authors are grateful to the reviewers for their helpful comments and remarks that improved a preliminary version of the manuscript.


  1. 1.
    Allen, M.: Hölder regularity for nondivergence nonlocal parabolic equations. arXiv:1610.10073 (2016)
  2. 2.
    Allen, M.: Uniqueness for weak solutions of parabolic equations with a fractional time derivative. arXiv:1705.03959 (2017)
  3. 3.
    Allen, M.: A nondivergence parabolic problem with a fractional time derivative. Differ. Integr. Equ. 31(3/4), 215–230 (2018)MathSciNetzbMATHGoogle Scholar
  4. 4.
    Allen, M., Caffarelli, L., Vasseur, A.: A parabolic problem with a fractional time derivative. Arch. Ration. Mech. Anal. 221(2), 603–630 (2016)MathSciNetCrossRefzbMATHGoogle Scholar
  5. 5.
    Allen, M., Caffarelli, L., Vasseur, A.: Porous medium flow with both a fractional potential pressure and fractional time derivative. Chin. Ann. Math. Ser. B 38(1), 45–82 (2017)MathSciNetCrossRefzbMATHGoogle Scholar
  6. 6.
    Andreu, F., Mazón, J.M., Rossi, J.D., Toledo, J.: A nonlocal p-Laplacian evolution equation with nonhomogeneous Dirichlet boundary conditions. SIAM J. Math. Anal. 40(5), 1815–1851 (2009)MathSciNetCrossRefzbMATHGoogle Scholar
  7. 7.
    Aronson, D.G., Serrin, J.: Local behavior of solutions of quasilinear parabolic equations. Arch. Ration. Mech. Anal. 25(2), 81–122 (1967)MathSciNetCrossRefzbMATHGoogle Scholar
  8. 8.
    Athanasopoulos, I., Caffarelli, L.A.: Continuity of the temperature in boundary heat control problems. Adv. Math. 224(1), 293–315 (2010)MathSciNetCrossRefzbMATHGoogle Scholar
  9. 9.
    Bajlekova, E.G.: Fractional Evolution Equations in Banach Equations. Ph.D. Thesis, Eindhoven University of Technology (2001)Google Scholar
  10. 10.
    Bernardis, A., Martín-Reyes, F.J., Stinga, P.R., Torrea, J.L.: Maximum principles, extension problem and inversion for nonlocal one-sided equations. J. Differ. Equ. 260(7), 6333–6362 (2016)MathSciNetCrossRefzbMATHGoogle Scholar
  11. 11.
    Bonforte, J., Sire, Y., Vázquez, J.L.: Existence, uniqueness and asymptotic behaviour for fractional porous medium equations on bounded domains. Discrete Continuous Dyn. Syst. Ser. A 35(12), 5725–5767 (2015)MathSciNetCrossRefzbMATHGoogle Scholar
  12. 12.
    Bonforte, M., Figalli, A., Ros-Oton, X.: Infinite speed of propagation and regularity of solutions to the fractional porous medium equation in general domains. Commun. Pure Appl. Math. 70(8), 1472–1508 (2017)MathSciNetCrossRefzbMATHGoogle Scholar
  13. 13.
    Brändle, C., de Pablo, A.: Nonlocal heat equations: regularizing effect, decay estimates and Nash inequalities. Commun. Pure Appl. Anal. 17(3), 1161–1178 (2018)MathSciNetCrossRefzbMATHGoogle Scholar
  14. 14.
    Brezis, H.: Monotonicity methods in Hilbert spaces and some applications to nonlinear partial differential equations. In: Contributions to Nonlinear Functional Analysis (Proceedings of the Symposium), vol. 101 (1971)Google Scholar
  15. 15.
    Brezis, H.: Opérateurs maximaux monotones et semi-groupes de contractions dans les espaces de Hilbert. North-Holland, Amsterdam (1973)zbMATHGoogle Scholar
  16. 16.
    Bucur, C.: Some nonlocal operators and effects due to nonlocality. arXiv:1705.00953 (2017)
  17. 17.
    Bucur, C., Ferrari, F.: An extension problem for the fractional derivative defined by Marchaud. Fract. Calc. Appl. Anal. 19(4), 867–887 (2016)MathSciNetCrossRefzbMATHGoogle Scholar
  18. 18.
    Caffarelli, L., Chan, C.H., Vasseur, A.: Regularity theory for parabolic nonlinear integral operators. J. Am. Math. Soc. 24(3), 849–869 (2011)MathSciNetCrossRefzbMATHGoogle Scholar
  19. 19.
    Caffarelli, L., Soria, F., Vázquez, J.L.: Regularity of solutions of the fractional porous medium flow. J. Eur. Math. Soc. 15(5), 1701–1746 (2013)MathSciNetCrossRefzbMATHGoogle Scholar
  20. 20.
    Caffarelli, L., Vázquez, J.L.: Nonlinear porous medium flow with fractional potential pressure. Arch. Ration. Mech. Anal. 202(2), 537–565 (2011)MathSciNetCrossRefzbMATHGoogle Scholar
  21. 21.
    Caffarelli, L.A., Cabré, X.: Fully Nonlinear Elliptic Equations, Volume 43 of American Mathematical Society Colloquium Publications. American Mathematical Society, Providence, RI (1995)Google Scholar
  22. 22.
    Crandall, M., Pierre, M.: Regularizing effects for \(u_{t}+\text{ A }\varphi (u) = 0\) in \({L}^{1}\). J. Funct. Anal. 45(2), 194–212 (1982)MathSciNetCrossRefGoogle Scholar
  23. 23.
    Crandall, M.G., Ishii, H., Lions, P.L.: Uniqueness of viscosity solutions of Hamilton–Jacobi equations revisited. J. Math. Soc. Jpn. 39(4), 581–596 (1987)MathSciNetCrossRefzbMATHGoogle Scholar
  24. 24.
    Crandall, M.G., Liggett, T.M.: Generation of semi-groups of nonlinear transformations on general Banach spaces. Am. J. Math. 93(2), 265–298 (1971)MathSciNetCrossRefzbMATHGoogle Scholar
  25. 25.
    De Giorgi, E.: Sulla differenziabilitá e l’analiticitá delle estremali degli integrali multipli regolari. Mem. Accad. Sci. Torino. Cl. Sci. Fis. Mat. Nat. 3(3), 25–43 (1957)MathSciNetzbMATHGoogle Scholar
  26. 26.
    de Pablo, A., Quirós, F., Rodríguez, A.: Nonlocal filtration equations with rough kernels. Nonlinear Anal. 137, 402–425 (2016)MathSciNetCrossRefzbMATHGoogle Scholar
  27. 27.
    de Pablo, A., Quirós, F., Rodríguez, A., Vázquez, J.L.: A fractional porous medium equation. Adv. Math. 226(2), 1378–1409 (2011)MathSciNetCrossRefzbMATHGoogle Scholar
  28. 28.
    de Pablo, A., Quirós, F., Rodríguez, A., Vázquez, J.L.: A general fractional porous medium equation. Commun. Pure Appl. Math. 65(9), 1242–1284 (2012)MathSciNetCrossRefzbMATHGoogle Scholar
  29. 29.
    Di Nezza, E., Palatucci, G., Valdinoci, E.: Hitchhiker’s guide to the fractional Sobolev spaces. Bull. Sci. Math. 136, 521–573 (2012)MathSciNetCrossRefzbMATHGoogle Scholar
  30. 30.
    Djida, J.-D., Area, I. Nieto, J.J.: A De Giorgi–Nash type theorem for nonlocal time porous medium equations (submitted) (2018)Google Scholar
  31. 31.
    Djida, J.-D., Fernandez, A.: Interior regularity estimates for a degenerate elliptic equation with mixed boundary conditions. Axioms 7(3), 65 (2018)CrossRefGoogle Scholar
  32. 32.
    Djida, J.-D., Nieto, J.J., Area, I.: Nonlocal time-porous medium equation: weak solutions and finite speed of propagation. Discrete Continuous Dyn. Syst. Ser. B (2018) (to appear)Google Scholar
  33. 33.
    Ferrari, F.: Weyl and Marchaud derivatives: a forgotten history. Mathematics 6(1), 6 (2018). CrossRefzbMATHGoogle Scholar
  34. 34.
    Ferrari, F., Verbitsky, I.E.: Radial fractional Laplace operators and Hessian inequalities. J. Differ. Equ. 253(1), 244–272 (2012)MathSciNetCrossRefzbMATHGoogle Scholar
  35. 35.
    Giaquinta, M., Martinazzi, L.: \({L}^{2}\)-regularity: the Caccioppoli inequality. In: An Introduction to the Regularity Theory for Elliptic Systems, Harmonic Maps and Minimal Graphs. Publications of the Scuola Normale Superiore. Edizioni della Normale, Pisa (2012)Google Scholar
  36. 36.
    Hardy, G.H., Littlewood, J.E.: Some properties of fractional integrals. I. Math. Z. 34(1), 565–606 (1928)MathSciNetCrossRefzbMATHGoogle Scholar
  37. 37.
    Ito, K.: Fractional Evolution Equations and Applications (2013).
  38. 38.
    Li, L., Liu, J.-G., Wang, L.: Cauchy problems for Keller–Segel type time-space fractional diffusion equation. J. Differ. Equ. 265(3), 1044–1096 (2018)MathSciNetCrossRefzbMATHGoogle Scholar
  39. 39.
    Marchaud, A.: Sur les dérivées et sur les différences des fonctions de variables réelles. Ph.D. Thesis, Faculté des Sciences de Paris (1927)Google Scholar
  40. 40.
    Meher, R.: Analytical study of time fractional fractured porous medium equation under the effect of magnetic field. Special Top. Rev. Porous Media Int. J. 9(1) (2018) (in press)Google Scholar
  41. 41.
    Samko, S., Kilbas, A.A., Marichev, O.: Fractional Integrals and Derivatives. Taylor & Francis, Abingdon (1993)zbMATHGoogle Scholar
  42. 42.
    Schilling, R.L., Uemura, T.: On the Feller property of Dirichlet forms generated by pseudo differential operators. Tohoku Math. J. 59(3), 401–422 (2007)MathSciNetCrossRefzbMATHGoogle Scholar
  43. 43.
    Silvestre, L.: Hölder estimates for advection fractional-diffusion equations. arXiv:1009.5723 (2010)
  44. 44.
    Sobolev, S.L.: On a theorem of functional analysis. Transl. Am. Math. Soc. 34(2), 471–497 (1963)Google Scholar
  45. 45.
    Stan, D., del Teso, F., Vázquez, J.L.: Finite and infinite speed of propagation for porous medium equations with fractional pressure. Comptes Rendus Acad. Sci. 352(2), 123–128 (2014)MathSciNetCrossRefzbMATHGoogle Scholar
  46. 46.
    Vázquez, J.L.: Nonlinear diffusion with fractional Laplacian operators. In: Holden, H., Karlsen, K. (eds.) Nonlinear Partial Differential Equations, vol. 7. Springer, Berlin (2012)CrossRefGoogle Scholar
  47. 47.
    Vergara, V., Zacher, R.: Optimal decay estimates for time-fractional and other nonlocal subdiffusion equations via energy methods. SIAM J. Math. Anal. 47(1), 210–239 (2015)MathSciNetCrossRefzbMATHGoogle Scholar
  48. 48.
    Vergara, V., Zacher, R.: Stability, instability, and blowup for time fractional and other nonlocal in time semilinear subdiffusion equations. J. Evol. Equ. 17(1), 599–626 (2017)MathSciNetCrossRefzbMATHGoogle Scholar
  49. 49.
    Zacher, R.: A De Giorgi-Nash type theorem for time fractional diffusion equations. Math. Ann. 356, 99–146 (2013)MathSciNetCrossRefzbMATHGoogle Scholar

Copyright information

© Universidad Complutense de Madrid 2018

Authors and Affiliations

  1. 1.Instituto de Matemáticas, Departamento de Estatística, Análise Matemática e OptimizaciónUniversidade de Santiago de CompostelaSantiago de CompostelaSpain
  2. 2.African Institute for Mathematical Sciences, AIMS-CameroonLimbeCameroon
  3. 3.Departamento de Matemática Aplicada II, E.E. Aeronáutica e do EspazoUniversidade de VigoOurenseSpain

Personalised recommendations